MAUDE Adverse Event Report: NEXSTIM PLC NEXSTIM NAVIGATED BRAIN STIMULATION SYSTEM; NEXSTIM NBS SYSTEM 4, NEXSTIM NBS SYSTEM 5

NEXSTIM PLC NEXSTIM NAVIGATED BRAIN STIMULATION SYSTEM; NEXSTIM NBS SYSTEM 4, NEXSTIM NBS SYSTEM 5
Model Number NBS SYSTEM 4
Medical Device Problem Codes Image Reversal (1358); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's statement: this is nexstim's first mdr.Even if nexstim's risk and reportability assessment ref: (b)(4) has demonstrated the event does not meet the definition of a reportable event to fda nexstim wants to report as it has been reported to finnish competent authority valvira.The report was initially sent to fda on march 15, 2017 on a paper format due to technical difficulties nexstim has had with setting up fully functional and validated esg account.The paper format was rejected by fda and it was returned to nexstim (received on april 3, 2017).At that time, nexstim had still not been able to resolve the technical issues and an external it expert was called in to help with the electronic certificate conversion to esg-acceptable format (globalsign's pfx-format had to be converted into cer-format).The production esg was finally up and running on may 6, 2017 after successful pre-production connectivity and compliance test reports, java updates and internet exploxer configuration changes.Problem description: when a user, while copying mr image series into the nbs system, accidentally generates duplicate copy of one or several files, nbs software will in certain circumstances, incorrectly interpret left-right orientation and display the head 3d model mirrored on the nbs system display.If mr images are transferred as instructed and trained, without duplicate copies, mirroring on the nbs display will not happen.Mirroring is limited only to how nbs displays the mr information.The dicom export function of the nbs system maintains the original orientation of the anatomical mri.The apparent location of nbs mapping responses, when viewed outside of nbs (e.G.In neuronavigators), will therefore not concur with the physically mapped hemisphere making the generated nbs map unusable for pre-procedural planning purposes.Indications for use: the nexstim navigated brain stimulation system (nbs system) is indicated for noninvasive mapping of the primary motor cortex of the brain to its cortical gyrus.The nbs system provides information that may be used in the assessment of the primary motor cortex for pre-procedural planning.The nbs system is not intended to be used during a surgical procedure.The nbs system is intended to be used by trained clinical professionals.Safety evaluation: the issue has not caused death or serious injury.Based on the risk assessment ref: (b)(4) the issue is not likely to cause death or serious injury even if the malfunction would recur.The problem is highly detectable at numerous control points being in place in the surgical planning procedures.The product provides information that may be used in the assessment of the primary motor cortex for pre-procedural planning and the information it provides is only indicative with respect to the brain anatomy.It shall be always confirmed by other examinations.Planned action: nexstim is planning to update nbs system 4 and nbs system 5 software at the customer sites to make the products more robust against user error.A software update for nbs system 4 and nbs system 5 will be implemented during annual service visits over the next 12 months.
 
Event or Problem Description
This is nexstim's first mdr and nexstim wants to select most conservative approach.Nexstim wants to report it despite nexstim's risk and reportability assessment ref: (b)(4) has demonstrated the event does not meet the definition of a reportable event to fda because it has been also reported to finnish competent authority valvira.The report was initially sent to fda on march 15, 2017 on a paper format due to technical difficulties nexstim has had with setting up fully functional and validated esg production account.The paper format was rejected by fda and it was returned to nexstim (received on april 3, 2017).The problem: nexstim has become aware of an issue with the nbs system 4 software which also affects nbs system 5 software.When a user, while copying mr image series into the nbs system, accidentally generates duplicate copy of one or several files, nbs software will in certain circumstances, incorrectly interpret left-right orientation and display the head 3d model mirrored on the nbs system display.If mr images are transferred as instructed and trained, without duplicate copies, mirroring on the nbs display will not happen.Mirroring is limited only to how nbs displays the mr information.The dicom export function of the nbs system maintains the original orientation of the anatomical mri.The apparent location of nbs mapping responses, when viewed outside of nbs (e.G.In neuronavigators), will therefore not concur with the physically mapped hemisphere making the generated nbs map unusable for pre-procedural planning purposes.

Brand Name
NEXSTIM NAVIGATED BRAIN STIMULATION SYSTEM
Common Device Name
NEXSTIM NBS SYSTEM 4, NEXSTIM NBS SYSTEM 5
Manufacturer (Section D)
NEXSTIM PLC
elimaenkatu 9b
helsinki, FI-00 510
FI  FI-00510
MDR Report Key6546956
Report Number3007147067-2017-00001
Device Sequence Number13705770
Product Code HAW
UDI-Device Identifier06430063200057
UDI-Public6430063200057
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K112881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physicist
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberNBS SYSTEM 4
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2017
Initial Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1